HI everyone! I am new here and I just had a question. If anyone can answer I'd really appreciate it. I have just recently started oxyctotin and then percocet. My doctor wrote me a prescription for 8 oxycodene 5mg and it took me a whole month to use them. So I barely take them and if anything I would only take one in a day. So I have them for upper back pain that has been chronic and when i'm sitting it gets so bad so i would take it if I really couldnt make it through the day at my job due to the pain. I wasn't getting alot of relief from the small dosage of oxycotin. So he switched me to 10mg of percocet. He gave me 5 pills and I have used 3 in one week. I only can get a few every 2 weeks which i like because I dont want to have a bottle of like 30 pills lying around because I would def get addicted. Anyway, I was scared that I loved the feeling that one of these 10/325 percs made me feel. Yesterday I took 1 at 3pm and then 1 at 10:30pm. I never took 2 in one day before and the first time I took 1 perc in one day I was fine with no side effects. After taking 2 yesterday with 7 1/2 hours in between the dosages I woke up today with THE WORST HEADACHE EVER like my head has been hit with a ton of bricks. I also take alot of meds for anxiety and depression. My doctor is one of the top doctors out there and I know he is very caucious with these pills. I'm just nervous that I took a total of 20mg percocet which had 325 mg tylenol in each pill. Should I be concerned? I am staying away from them for a while because this headache is horrible. I took 2 advil and it is kindof going away but I am getting very anxious that something could happen to me. The last one I took was 10:20 last night and its 12:30 in the afternoon now. Would something bad have happened already? Please help ease my anxiety. Thank you guys for any answers you can give me.
I don't think anything bad has happened to you from taking 20 mg of percocet in one day. I am also prescribed percocet and I get 150 pills a month and I take it in addition to extended release morphine for chronic back pain. On average, I take 25 mg of percocet daily and up to 30 mg a day along with 60 mg of morphine per day. I have never had a morning after headache from the percocet.
The maximum dose of acetaminophen that can be taken daily is 4,000 mg. So with 325 mg in each pill, you took well under the maximum dose.
One of my doses taken in the morning is 2 1/2 5/325 pills which equates to 12.5 mg of oxycodone. I am very familiar with the euphoria (feeling of well being/happiness) the oxycodone produces and trust me it doesn't last forever. Over time, your body will get used to the medication and the euphoria will be reduced or not occur at all. So don't get too focused on that effect. The side effect of euphoria is what makes percocet and the long acting form (oxycontin) so addicting. Chasing that effect will require you to take more and more of the medication. And the goal of pain relief will become secondary. The reason why you didn't feel this with the oxycontin is because the medicine is on a time released schedule to be released over a 12 hour period. So if you were prescribed 10 mg of oxycontin you were receiving less than 1 mg of oxycodone per hour versus the 10 mg of percocet that was released immediately into your system.
I don't know if you have had addiction issues in the past as you didn't state anything that would make me believe that. If you don't have addiction issues, it is very unlikely that would become addicted to the medication. Your body may become dependant but that is completely different. All dependant means is that if you stop taking the medication you may experience withdrawal symptoms without cravings for the drug. Drug cravings are highly psychological and typically lies within the realm of addiction.
I have an anxiety disorder as well along with depression that is currently in remission. I take valium and remeron for both these conditions along with percocet and morphine.
You can always call your pharmacist and they can also address your concerns but based on experience from taking these types of medications long term, you are most likely okay and the headache may be unrelated to the percocet.
Lastly, the one thing you do want to be careful with is mixing alcohol with the percocet as the acetaminophen combined with alcohol can cause severe liver problems and even liver failure if the two are mixed on a regular basis.
When I was in really bad pain I was taking 2 percocet every 5 hours for pain. So the amount you took should not put you in any danger. Chances are the headache is just a headache and not related to the percocet. If it happens again you may want to talk to your doctor about it.
If you are taking pain pills for pain and not to get the high (so staying within your dose limits) you have a very low likelyhood of becoming addicted. You will most likely become tolerant where you need more medication to get the same effect, but you won't do drug seeking behavior. But if you are worried about it, it may be best to only keep a few on hand. Although it is cheaper to get a bottle of thirty verses running to the pharmacy and paying the filling costs.
I never got euphoric from taking percocet. Wish I had. Would have been a welcome break from the pain.
Hello and Welcome to the Pain Management Forum. I am so sorry to hear about your unmanaged chronic pain. Please continue to work with your physician to better manage it. There are many options besides opiates.
There us no concern for taking 20mg of Percocet in the time period you describe. I do hope you took them for pain and not for the "feeling" you say you love. I am not familiar with the Euphoria that ppl are describing in small doses of opiates. This euphoria is rare for ppl with pain as the medication is busy working on your pain and not giving you a "high." Occasionally those first or second initial doses will produce a feeling of well being.
I am not sure you are using the correct terms for the medications. Oxycontin is a sow release oxycodone. Percocet is the short release or immediate release Oxycodone combined with Acetaminophen (Tylenol). The dosage changes you talk about doesn't make sense and that's why I think you may have your names confused. It's highly doubtful that a physician would give you eight pills of Oxycontin to take as needed.
I do not take the other medications that you are prescribed. When I first began taking opiates they use to give me a tremendous headache. Sometimes it takes awhile for your system to adjust..... or your headache could be totally unrelated to the medications. It's also a possibility that the combination of medications produced the headache.
At any rate I would talk to your Pharmacist and your Physician if this continues. If you feel your are prone to addiction be cautious. However don't let the negative media blitz regarding opiates and addiction lead you to believe that Chronic Pain patients that require opiates to manage your pain are addicts. That's far from true. Indeed the numbers are actually very, very small.
Sounds like you have a rebound headache. Because you have next to no tolerance to opiates, increasing your usual dose resulted in the headache. Think of it as kind of a hangover. Like a hangover, over-the-counter meds don't usually put much of a dent in it. Time is the best cure.
The idea behind opiate therapy for pain management is to keep your dose level so you don't experience these kinds of symptoms or pain flares. That's one reason why long-acting, time-released opiates end up being the baseline medication. Short-acting, immediate release meds are used if you have a flare that the long-acting med can't handle.
I do understand your reluctance to become physically dependent on opiates, but it sounds like your pain is not being managed well right now. Is your doctor a pain specialist? If so, have you tried the spinal injections done under anesthesia? Shots and other nerve pain medications might be better choice for you since you're concerned about addiction and physical dependence. Something to talk to your doctor about anyway. :-)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.